Folks, this is not funky, this is only demonstrating the poor state of knowledge out there and understanding how metformin actually works.
First off; metformin when up to sufficient strength in blood stream actually signals the liver to cut off the volume injection port on the liver's buffer glucose output port. The liver also always releases a keep alive level all the time of glucose which as best as I can tell is always on and I have not seen the metformin affect.
If gut empty and you have metformin up to strength and body on idle, you usually do not see lows.
The fun starts with similar same conditions where you suddenly start exercising hard or your intestines decide to shove things along; there will be a sudden demand for glucose. If metformin in blood is clamping the liver's large injection port; the liver is prevented from shooting in an extra blast of glucose - munch the glucose tablets.
This story is not really properly reported as actual findings ( Jan 2013 10 years later)that prove metformin works by bypassing the ampk chain in liver and signalling liver to shut off excess glucose add to blood stream.
Generally this is not an issue as usually gut/intestines outputting glucose and exact timing to cause this low is rather unique but that said I watched this phenomina for a year and half and watched the excess liver glucose shutoff every time a proper dose of metformin came up to strength in blood. Ran like clockwork.
2.5 hours( 2 to 3 hours) up to strength and last 2 hours ( 1 to 3 hours)
so, have fun, be carefull and if you are experiencing lows from this - keep the glucose tablets handy to play artificial liver buffer while metformin has a tight grip on your liver.